Recall issued after illegal steroids found in food supplements sold in Ireland

Recall issued after illegal steroids found in food supplements sold in Ireland

A PRODUCT recall has been issued by the Food Safety Authority of Ireland (FSAI) for all Falcon Labs products over the presence of illegal steroids and stimulants.

Neither the stimulant nor the steroid detected is permitted in food, said the FSAI.

They added that as they don’t know where the products were manufactured, the traceability of the products in unknown.

Falcon Labs is an American manufacturer of sports nutrition and food supplements that can be bought in shops, gyms and online.

The State Laboratory found stimulant 1,3-DMAA in the Oxyburnpro and Superclen products, despite them not being listed on the ingredients.


The stimulant can cause acute temporary increase in blood pressure, which may lead to shortness of breath, tightening of the chest and the risk of heart attack or cerebral haemorrhage.

Methasterone, an anabolic-androgenic steroid, was detected in the Superdrive product and was misspelled on the label.

It has been associated with a number of cases of liver injury.

'Unfit for human consumption'

The FSAI said that both products are 'unfit for human consumption’.

Dr Pamela Byrne, Chief Executive of the FSAI, said: “We are advising all consumers who may have these Falcon Labs products not to consume them.

“These products are likely to contain illegal steroids and stimulants that are not safe for consumption and anyone taking them is taking a serious risk of jeopardising their health.”


She also warned that the business address printed on the products was fake.

“We know from our investigation that the business address printed on the product label and on supplier invoices is not genuine.

“We are asking consumers who purchased any of these products to tell us where they purchased them, so that we can ensure all stock is removed from sale.

“In addition, anyone who may have information on who the supplier is can let us know confidentially by emailing [email protected].”

She said that anyone who has taken the products and may be feeling unwell should seek immediate medical advice.